MAUDE Adverse Event Report: STRYKER SPINE-US AVS TL SPACER 10 X 30 X 4 DEG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US AVS TL SPACER 10 X 30 X 4 DEG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48370104
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return status of the device/devices is currently unknown.
 
Event or Problem Description
An avs tl spacer disengaged from the inserter into the disc space without prompt from the surgeon.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot number was not provided and could not be obtained because the device associated with this event was not returned.It was reported that the cage was being inserted using an angled tl inserter when the cage detached and released into the disc space without any prior prompt to do so by the surgeon.The device was not returned.Cage was intact and did not acquire any damage/ fracture.Inserter was tested and confirmed to be in good condition.Disc space was sufficient to accommodate implant.Same sized implant was used to successfully complete the procedure using a straight inserter.The avs tl spacer surgical technique was reviewed and the following relevant information was identified: slide the collet into the insertion hole of the avs tl implant.Close the lever on the handle and the collect expands, capturing the avs tl implant.Note: it is recommended that all inserters are lubricated regularly.Risk table states that improper implant attachment to inserter may result in implant fall during insertion.Based on available information and risk table, most likely cause of reported event is improper implant-inserter attachment.Insufficient torque or improper mating between implant and distal tip of inserter may lead to improper attachment between implant and inserter.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
AVS TL SPACER 10 X 30 X 4 DEG
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9269235
Report Number0009617544-2019-00120
Device Sequence Number13544656
Product Code MAX
UDI-Device Identifier07613153046424
UDI-Public07613153046424
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48370104
Device Catalogue Number48370104
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1